question-icon

Is Pregnancy Possible Despite Taking Unwanted-72?

default
Posted on Fri, 22 Jan 2016
Question: Hi Doctor, my friend (girl) had unprotected sex on Dec 12th 2 am, she took unwanted 72 pill at 65th hour (14th Dec). Her last mensus was on 29th Nov and her cycle is 30 - 35 days. my friend had spotting from 19th Dec 8:15 am to 20th Dec 2 pm and normal flow till 20th Dec night (bright red with blackish dots), 21st she had having heavy flow. She says she usually changes 4 pads during her normal mensus, but today she had to change 6 pads. And normal flow from 22nd to 24th evening. Is this withdrawal / breakthrough bleeding? or is this her normal mensus (last mensus date was Nov 29th)? or is this miscarriage - is it possible to bleed so early if you miscarry (Date of unprotected sex 12th Dec)? She is refusing to check with a Gyn doc in person. Please advice Is this withdrawal bleeding or signs of implantation? Does this bleeding mean she is not pregnant?
doctor
Answered by Dr. Deepti Verma (41 minutes later)
Brief Answer:
Withdrawal bleeding due to unwanted 72

Detailed Answer:
Hi dear, I have gone through your question and understand your concerns.
The bleeding she is having is the withdrawal bleeding due to unwanted72 pill.
It is not implantation bleeding as it is only spotting and not heavy bleeding.
It is not abortion as it cannot occur so early after unprotected intercourse.
I suggest her not to worry as having proper withdrawal bleeding after taking unwanted 72 pill is almost a sure sign that the pill has prevented conception is effective in its action.
Hope you found the answer helpful.
Wishing you good health.
Regards
Dr Deepti Verma
OBGYN
Maternal and fetal medicine specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5065 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is Pregnancy Possible Despite Taking Unwanted-72?

Brief Answer: Withdrawal bleeding due to unwanted 72 Detailed Answer: Hi dear, I have gone through your question and understand your concerns. The bleeding she is having is the withdrawal bleeding due to unwanted72 pill. It is not implantation bleeding as it is only spotting and not heavy bleeding. It is not abortion as it cannot occur so early after unprotected intercourse. I suggest her not to worry as having proper withdrawal bleeding after taking unwanted 72 pill is almost a sure sign that the pill has prevented conception is effective in its action. Hope you found the answer helpful. Wishing you good health. Regards Dr Deepti Verma OBGYN Maternal and fetal medicine specialist